In the previous post I explained why I started estrogen therapy so early and what it is. In this post I will focus on what happened after I started taking this hormone, and why I stopped at least for the time being.
As at that time I was in Spain, my options were limited as to which form of estrogen to take. I would rather take estrogen in a cream form, but I only found Evopad estradiol patches which did the job. I also took progesterone because that’s what you’re supposed to do if your uterus is still intact.
I took progesterone in the form of medroxiprogesterone because this is the one that doesn’t affect hair growth adversely (it is claimed that most forms of this hormone do if you take it as a supplement). Even a better option is to take progestin chlormadinone as it can improve hair condition. You can read the studies of improved hair growth as a result of using these hormone types here.
However, I couldn’t find that particular form of progesterone in the pharmacies nearby (in Valencia, Spain). I’m now resting from my flights so when I settle a little bit more in India I will check if the pharmacies here have chlormadinone.
As I said, I used medroxiprogesterone in combination with estradiol. I noticed very quick results. Keep in mind, however, that progesterone has to be used only for around 13 days in your menstrual cycle, and different types of estrogen are used in different ways. Some are used continuously and some aren’t.
The fastest result that I noticed after starting HRT (hormone-replacement therapy) was an improvement in moods. Especially a few days before my use of it I would sometimes get unexplainable low moods though they weren’t connected to every-day happenings.
It’s so sad to see many long-term vegetarians and vegans suffering from low moods. They can’t understand why they have them. It might be because their estrogen is low. The body produces fewer hormones when it tries to sustain itself on such diets, especially vegan.
So it’s worth checking for low estrogen symptoms found in my previous article. When you start using this hormone, the moods instantly lift.
Another immediate improvement was in my body endurance. I noticed that I can do my daily exercise with greater ease. I already was finding the exercise easy after starting to eat meat, but this is another level of ease.
Yet another effect is increased sexual desire. Many women report this happening to them when they start HRT. Many long-term vegetarians and vegans have no sex drive due to the low levels of this hormone.
After a few more days of being on HRT I’ve achieved the purpose of taking it in the first place – my eyes no longer felt dry, so there was no more tearing in response to that dryness. I suffered from this condition for a few years and no doctors could ever really tell why I have it. So eventually I figured it out myself.
So I couldn’t be happier that my dry eye problems are no more.
I didn’t notice any improvement in the condition of my hair, but maybe because I’d been trying this therapy only for one menstrual cycle. After that I had to stop, because I started noticing the symptoms of the excessive dose of this hormone.
My symptoms were not listed as estrogen overdose symptoms in health websites but all bodies are unique in some ways. I know my body well, so I’m aware of the fact that if I introduce something new and there are new reactions within the body, it must be from that new introduction.
So I noticed that I started experiencing great difficulty in falling asleep and I felt like my adrenal glands worked more than they were supposed to, giving me that extra wakefulness that you need in emergency situations.
My heart started beating faster sometimes. Finally, on the day I stopped taking it, I started getting weird knee and back pains (continuous ones and heavy) and I experienced a shooting pain in my left arm. I felt heaviness and pulling sensation from the waist down.
I knew then that it was time to stop. So I removed the estrogen patch after these developments. That night I fell asleep much easier, and from then on there were no problems with sleep, pains are gone, and that extra wakefulness is no more.
So now I’m enjoying the benefits of estrogen whilst the side effects are gone. I will know that I should resume this therapy if my eyes become dry again and if my hair starts thinning.
But then I will take half the dose that I did. I wore an Evopad 50 micrograms patch before, as I read the research that this is the smallest dose that gives results.
However, since I’m starting to use estrogen earlier than most women, since I’m not menopausal, estrogen is still produced in my body probably in adequate amounts. So this means that I don’t need to take even that small dose.
As I said, the next time I feel the need to supplement, I will take only half the previous dose (25 micrograms, that is).
I’m very grateful to the Universe for helping me find the cause of continuous tearing and drying of my eyes. Now that annoying condition is no more, but due to the unpleasant side effects I stopped taking estrogen until I feel the symptoms of low estrogen resurface again.
I will update you if more developments follow. If you were on HRT, please do share your experiences with it if you wish.